Nebraska, 2023

Winter Storm in Nebraska, January 2 to 3, 2023

January 2 to 3, 2023 · NWS LBF · 27 events in 27 counties and zones

A winter storm moved into western and north central Nebraska during the early morning hours January 2nd and continued through the morning hours on January 3rd. The winter storm brought heavy snow to much of western and north central Nebraska, along with freezing rain during the early portions of the event across much of southwest, central, into eastern portions of north central Nebraska.

Where it happened

Every event with a place to put it; 27 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
27

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LBF wrote it up.

A winter storm moved into western and north central Nebraska during the early morning hours January 2nd and continued through the morning hours on January 3rd. The winter storm brought heavy snow to much of western and north central Nebraska, along with freezing rain during the early portions of the event across much of southwest, central, into eastern portions of north central Nebraska. Ice accumulations up to a quarter inch were measured. Heavy snow, with low visibility at times and snowfall amounts from 8 to 18 inches fell across much of the area, with the highest amounts reported in Custer County northward into north central Nebraska. Northerly winds increased to 20 to 35 mph during the later portion of the event, causing blowing and drifting.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before the first event at Jan 1, 11:30 PM CST, 30 minutes earlier.

Area forecast discussion, Jan 1, 11:30 PM CST, 30 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1130 PM CST Sun Jan 1 2023

...Aviation Update...

.SYNOPSIS...
Issued at 235 PM CST Sun Jan 1 2023

Key messages...

- Heavy snow is likely from the panhandle and sandhills through
  northern Nebraska starting tonight.

- Heavy mixed precipitation with potential for significant ice
  accumulations is expected further to the southeast especially
  Monday afternoon through Monday night.

- Travel will become very dangerous and power outages are
  possible.

&&

.SHORT TERM...(This evening through Tuesday)
Issued at 422 PM CST Sun Jan 1 2023

Skies are cloudy across central and western Nebraska to start the
new year with temperatures well into the 30s to around 40 degrees.
However water vapor satellite imagery shows a potent upper low
starting to push into the southwestern US, and this will be the
driving force behind a significant winter storm across the Plains
as a Colorado low develops and moves into Iowa by Tuesday.

The first surge of precipitation supported by mid level FGEN
forcing and mid level deformation will push into western Nebraska
tonight. Expect an all/mostly snow scenario will become dominant
mainly north of highway 2 with thermal profiles aloft generally
remaining below freezing. Forcing wanes a bit early Monday but as
the upper low approaches, enhanced divergence from a coupled upper
jet will allow precipitation to bloom Monday afternoon through
Monday night. However, thermal profiles become much more
challenging from southwest through central Nebraska with a small
warm nose around 850mb and a lack of glaciation in the column as
some direr air moves in aloft. Further complicating ptype
considerations will be dynamic cooling as a significant
deformation zone on the northwest side of the surface low sliding
by to our south pushes northward with significant lift stretching
the air column late Monday/Monday night. Steep lapse rates aloft
and conditional slantwise instability will even support some
embedded convective elements with potential for thundersnow. And
seeing the classic omega cross through the saturated dendritic
growth zone in Bufkit soundings expect efficient dendrite/aggregate
production will support periods of rapid snow accumulation.

Expect the net result will see the heaviest precipitation falling
from later Monday through Monday night with mostly snow to the
northwest and a wintry mix further to the southeast with
convectively enhanced precipitation rates occasionally supporting
snow accumulations of 1 inch per hour or more. The heaviest
period of precipitation will likely help support more frozen
precipitation as snow, sleet, or perhaps even some snow
pellets/graupel. And as the low slowly moves by to our south, the
deformation zone over central Nebraska will pivot and allow for
greater residence time with enhanced lift enhancing accumulations.
On the warmer side of the best forcing, enhanced precipitation
may yield significant accumulations of ice, especially from
Frontier up through southern Holt counties.

There are a lot of moving parts to this forecast so confidence in
specific snow/ice accumulations is modest, but trends seem to
support potential for this system to overperform with room at the
top for higher accumulations. In anticipation of expected impacts
from snow and a combination of snow and mixed precipitation/ice,
have bumped the entire area into a Winter Storm Warning tonight
through Tuesday morning. Wet snow sticking to trees and power
lines will add to impacts from ice accumulation so power outages
and trees damage will accompany very dangerous road conditions.

Expect there may be some reduced visibility in blowing snow
especially north and west where mixed precipitation will be
minimized, but not until winds start to increase Monday night
into Tuesday. And while winds will not be overly strong with gusts
around 40 mph, trees and powerlines laden with ice and snow will
be more susceptible to damage from the wind where freezing rain is
more widespread from portions of southwest and central Nebraska.

The system will be winding down on Tuesday but if precipitation
lingers especially east of highway 83 an extension of the Warning
may be needed through Tuesday afternoon. All precipitation is
expected to be over by Tuesday night as the low moves off toward
the Great Lakes.

Temperatures will generally be in the 20s Sunday night through
Monday during the height of precipitation but rise to around the
freezing mark where mixed precipitation is expected. Temperatures
then fall into the teens on Monday night with wind chills around
zero, then rebound into the middle 20s/around 30 on Tuesday.

.LONG TERM...(Wednesday through Sunday)
Issued at 422 PM CST Sun Jan 1 2023

Behind our departing winter storm, ensemble guidance is in good
agreement in amplifying a ridge over the western US through Friday,
followed by a minor disruption as a transient trof moves through
the Rockies heading into the weekend. This will bring us dry
conditions with a warming trend through the end of the week with
possibly another chance for precipitation by Saturday.

Temperatures will start the period quite chilly with highs on
Wednesday ranging from the teens around the Niobrara valley to
the lower 30s south of Interstate 80. However by Friday highs will
range from the middle 30s north to middle 40s south. Lows will
also trend up through the period from the single digits to the
lower 20s.

&&

.AVIATION...(For the 06Z TAFS through 06Z Monday night)
Issued at 1129 PM CST Sun Jan 1 2023

A winter storm will impact the area late tonight through Monday
evening, with CIGs falling to widespread IFR/locally LIFR at KVTN
by 12Z Monday and across the remainder of western Nebraska during
the afternoon and evening. FZRA/SN will overspread KLBF Monday
morning, with visibilities gradually falling into IFR/locally
LIFR after 18Z. Winds increase to northeasterly Monday afternoon
and evening, with gusts of 15 to 20 kts.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Warning until noon CST /11 AM MST/ Tuesday for
NEZ004>010-022>029-035>038-056>059-069>071-094.

&&

SYNOPSIS...MBS
SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Roberg
Hazardous weather outlook, Jan 1, 3:48 PM CST, 8 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
348 PM CST Sun Jan 1 2023

NEZ004>010-022>029-035>038-056>059-069>071-094-022200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant-
Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan-
Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
348 PM CST Sun Jan 1 2023 /248 PM MST Sun Jan 1 2023/

This Hazardous Weather Outlook is for portions of western and north
central Nebraska.

.DAY ONE...Tonight.

A winter storm will begin moving into the area late tonight, with
precipitation spreading from west to east. Accumulating snow is
expected to develop across the western Sandhills with a wintry mix
possible across southwest Nebraska.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The winter storm will continue Monday through Tuesday morning.
Significant snowfall accumulations are possible across the eastern
panhandle into the Sandhills and north central Nebraska. The
greatest risk for ice accumulations will be across southwest into
central Nebraska. A Winter Storm Warning is now in effect for all of
western and north central Nebraska. Hazardous travel conditions are
expected to develop across much of western and north central Nebraska
through Tuesday. Those with travel plans should monitor the forecast
closely and be certain to check current road conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

27 winter storm. Local standard time, as filed.

Winter Storm, Eastern Cherry

When
January 2, 12:00 AM CST to January 3, 11:00 AM CST
Where
Eastern Cherry forecast zone
Reported by
Official NWS Observations
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

The official NWS observation at Valentine reported 14.5 inches of snowfall. Total snowfall amounts across eastern Cherry County ranged from 12 to 15 inches. North winds gusting to 30 mph caused blowing and drifting. Most roads became closed during the event.

Winter Storm, Brown

When
January 2, 12:00 AM CST to January 3, 11:00 AM CST
Where
Brown forecast zone
Reported by
Public
Coordinates
42.430, -99.929 (the zone’s center; the record gives no point)

General public near Long Pine reported 15 inches of snowfall. Total snowfall amounts across Brown County ranged from 12 to 15 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Rock

When
January 2, 12:00 AM CST to January 3, 11:00 AM CST
Where
Rock forecast zone
Reported by
Public
Coordinates
42.421, -99.450 (the zone’s center; the record gives no point)

General public near Newport reported 16 inches of snowfall. Total snowfall amounts across Rock County ranged from 12 to 16 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Keya Paha

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Keya Paha forecast zone
Reported by
Public
Coordinates
42.879, -99.712 (the zone’s center; the record gives no point)

General public located 7 miles southwest of Springview reported 12.3 inches of snowfall. Total snowfall amounts across Keya Paha County ranged around 12 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Holt

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Holt forecast zone
Reported by
Public
Coordinates
42.456, -98.784 (the zone’s center; the record gives no point)

General public located 11 miles northeast of Stuart reported 18 inches of snowfall. Total snowfall amounts across Holt County ranged from 12 to 18 inches across the northwest to 6 to 12 inches across the southeast. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Boyd

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Boyd forecast zone
Reported by
CoCoRaHS
Coordinates
42.900, -98.766 (the zone’s center; the record gives no point)

A CoCoRaHS observer located 9 miles west southwest of Naper reported 14.6 inches of snowfall. Total snowfall amounts across Boyd County ranged from 14 to 18 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Thomas

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Thomas forecast zone
Reported by
Law Enforcement
Coordinates
41.914, -100.556 (the zone’s center; the record gives no point)

Law enforcement in Thedford reported 18 inches of snowfall. Total snowfall amounts across Thomas County ranged from 16 to 18 inches. North winds gusting to 30 mph caused blowing and drifting. Most roads became closed with travel not advised during the event.

Winter Storm, Blaine

When
January 2, 12:00 AM CST to January 3, 6:00 PM CST
Where
Blaine forecast zone
Reported by
Public
Coordinates
41.913, -99.977 (the zone’s center; the record gives no point)

General public located 5 miles southwest of Dunning reported 12 inches of snowfall. A light glaze of ice from freezing rain preceded the snow. Total snowfall amounts across Blaine County ranged around 12 inches. North winds gusting to 35 to 45 mph caused considerable blowing and drifting. Most roads became closed with travel not advised during the event.

Winter Storm, Loup

When
January 2, 12:00 AM CST to January 3, 6:00 PM CST
Where
Loup forecast zone
Reported by
ASOS
Coordinates
41.914, -99.454 (the zone’s center; the record gives no point)

The nearby Broken Bow ASOS recorded freezing rain during the afternoon and early evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times. Up to a tenth of an inch of ice from freezing rain preceded the snow. Total snowfall amounts across Loup County ranged from 10 to 12 inches. North winds gusting to 30 to 40 mph caused considerable blowing and drifting. Most roads became closed with travel not advised during the event.

Winter Storm, Garfield

When
January 2, 12:00 AM CST to January 3, 6:00 PM CST
Where
Garfield forecast zone
Reported by
ASOS
Coordinates
41.914, -98.991 (the zone’s center; the record gives no point)

The nearby Ord ASOS recorded freezing rain during the afternoon and evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times. Up to a tenth of an inch of ice from freezing rain preceded the snow. Total snowfall amounts across Garfield County ranged from 7 to 9 inches. North winds gusting to 30 to 35 mph caused blowing and drifting. Travel was not advised during the event.

Winter Storm, Wheeler

When
January 2, 12:00 AM CST to January 3, 6:00 PM CST
Where
Wheeler forecast zone
Reported by
ASOS
Coordinates
41.915, -98.528 (the zone’s center; the record gives no point)

The nearby Ord ASOS recorded freezing rain during the afternoon and evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times. Up to a quarter inch of ice from freezing rain preceded the snow. A Cooperative Observer 6 miles west of Ericson reported 7 inches. Total snowfall amounts across Wheeler County ranged from 6 to 8 inches. North winds gusting to 30 to 35 mph caused blowing and drifting. Travel was not advised during the event.

Winter Storm, Custer

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Custer forecast zone
Reported by
ASOS
Coordinates
41.394, -99.726 (the zone’s center; the record gives no point)

The Broken Bow ASOS recorded freezing rain during the afternoon and early evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times. Up to a quarter inch of ice from freezing rain preceded the snow. General public located 5 miles west of Merna reported 15 inches of snowfall. Total snowfall amounts across Custer County ranged from 8 to 15 inches. North winds gusting to 30 to 40 mph caused considerable blowing and drifting. Most roads became closed with travel not advised during the event.

Winter Storm, Lincoln

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Lincoln forecast zone
Reported by
CoCoRaHS
Coordinates
41.048, -100.745 (the zone’s center; the record gives no point)

The North Platte ASOS recorded freezing rain during the afternoon and early evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. Up to a quarter inch of ice from freezing rain preceded the snow. General public located in North Platte reported 8.5 inches of snowfall. Total snowfall amounts across Lincoln County ranged from 7 to 9 inches. North winds gusting to 30 to 40 mph caused considerable blowing and drifting. Travel was not advised during the event.

Winter Storm, Logan

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Logan forecast zone
Reported by
COOP Observer
Coordinates
41.567, -100.483 (the zone’s center; the record gives no point)

The nearby North Platte ASOS recorded freezing rain during the afternoon and early evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. Up to a tenth of an inch of ice from freezing rain preceded the snow. A Cooperative Observer located 5 miles west of Stapleton reported 8.3 inches of snowfall. Total snowfall amounts across Logan County ranged from 8 to 10 inches. North winds gusting to 30 to 40 mph caused considerable blowing and drifting. Some roads became impassable and travel was not advised during the event.

Winter Storm, McPherson

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
McPherson forecast zone
Reported by
CoCoRaHS
Coordinates
41.568, -101.060 (the zone’s center; the record gives no point)

The nearby North Platte ASOS recorded freezing rain during the afternoon and early evening hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. Up to a tenth of an inch of ice from freezing rain preceded the snow. A CoCoRaHS observer located 8 miles north of Ringgold reported 10 inches of snowfall. Total snowfall amounts across McPherson County ranged around 10 inches. North winds gusting to 30 to 40 mph caused considerable blowing and drifting. Some roads became impassable and travel was not advised during the event.

Winter Storm, Hayes

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Hayes forecast zone
Reported by
COOP Observer
Coordinates
40.525, -101.062 (the zone’s center; the record gives no point)

The nearby Imperial ASOS recorded light freezing rain during the morning and afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. A light glaze of ice from freezing rain preceded the snow. A Cooperative Observer located in Hayes Center reported 5.5 inches of snowfall. Total snowfall amounts across Hayes County ranged from 5 to 8 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

Winter Storm, Frontier

When
January 2, 12:00 AM CST to January 3, 12:00 PM CST
Where
Frontier forecast zone
Reported by
CoCoRaHS
Coordinates
40.530, -100.394 (the zone’s center; the record gives no point)

The nearby McCook ASOS recorded light freezing rain during the morning and afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. Up to a tenth of an inch of ice from freezing rain preceded the snow. A CoCoRaHS observer located near Eustis reported 3.5 inches of snowfall. Total snowfall amounts across Frontier County ranged from 3 to 6 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

Winter Storm, Sheridan

When
January 2, 12:00 AM MST to January 3, 11:00 AM MST
Where
Sheridan forecast zone
Reported by
AWOS
Coordinates
42.505, -102.409 (the zone’s center; the record gives no point)

The Gordon AWOS reported heavy snow with visibility of a quarter mile during the morning hours on January 2nd. Total snowfall amounts across Sheridan County ranged from 6 to 9 inches.

Winter Storm, Western Cherry

When
January 2, 12:00 AM MST to January 3, 11:00 AM MST
Where
Western Cherry forecast zone
Reported by
Public
Coordinates
42.545, -101.119 (the zone’s center; the record gives no point)

General public reported 9 inches of snowfall 22 miles south southwest of Merritt Reservoir. Total snowfall amounts across western Cherry County ranged from 8 to 15 inches. Northwest wind gusting to 30 mph caused blowing and drifting. Most roads became closed during the event.

Winter Storm, Garden

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Garden forecast zone
Reported by
Public
Coordinates
41.619, -102.335 (the zone’s center; the record gives no point)

General public located 10 miles north northwest of Oshkosh reported 10.7 inches of snowfall. Total snowfall amounts across Garden County ranged from 8 to 11 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Grant

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Grant forecast zone
Reported by
Public
Coordinates
41.915, -101.740 (the zone’s center; the record gives no point)

A nearby general public located 16 miles southwest of Mullen reported 12 inches of snowfall. Total snowfall amounts across Grant County ranged from 9 to 12 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Hooker

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Hooker forecast zone
Reported by
Public
Coordinates
41.916, -101.135 (the zone’s center; the record gives no point)

General public located 16 miles southwest of Mullen reported 12 inches of snowfall. Total snowfall amounts across Hooker County ranged from 11 to 13 inches. North winds gusting to 30 mph caused blowing and drifting. A few roads became closed with travel not advised during the event.

Winter Storm, Arthur

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Arthur forecast zone
Reported by
COOP Observer
Coordinates
41.569, -101.696 (the zone’s center; the record gives no point)

A Cooperative Observer in Arthur reported 8 inches of snowfall. Total snowfall amounts across Arthur County ranged from 8 to 10 inches. North winds gusting to 30 mph caused blowing and drifting. Travel was not advised during the event.

Winter Storm, Keith

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Keith forecast zone
Reported by
Public
Coordinates
41.199, -101.661 (the zone’s center; the record gives no point)

The Ogallala AWOS recorded light freezing rain during the afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. A light glaze of ice from freezing rain preceded the snow. General public in Ogallala reported 9 inches of snowfall. Total snowfall amounts across Keith County ranged around 9 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

Winter Storm, Deuel

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Deuel forecast zone
Reported by
AWOS
Coordinates
41.112, -102.334 (the zone’s center; the record gives no point)

The nearby Ogallala AWOS recorded light freezing rain during the afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. A light glaze of ice from freezing rain preceded the snow. Total snowfall amounts across Deuel County ranged from 8 to 10 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

Winter Storm, Perkins

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Perkins forecast zone
Reported by
CoCoRaHS
Coordinates
40.851, -101.650 (the zone’s center; the record gives no point)

The nearby Ogallala AWOS recorded light freezing rain during the afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. A light glaze of ice from freezing rain preceded the snow. A CoCoRaHS observer located 8 miles south southeast of Brandon reported 8 inches of snowfall. Total snowfall amounts across Perkins County ranged around 8 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

Winter Storm, Chase

When
January 2, 12:00 AM MST to January 3, 12:00 PM MST
Where
Chase forecast zone
Reported by
CoCoRaHS
Coordinates
40.524, -101.698 (the zone’s center; the record gives no point)

The Imperial ASOS recorded light freezing rain during the morning and afternoon hours followed by snow during the overnight hours into the morning hours of January 3rd. Visibility was as low as a quarter mile at times during the early morning hours. A light glaze of ice from freezing rain preceded the snow. A CoCoRaHS observer located 8 miles west of Champion reported 8 inches of snowfall. Total snowfall amounts across Chase County ranged from 7 to 8 inches. North winds gusting to 30 mph caused some blowing and drifting. Travel was not advised during the event.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2023Every state in 2023This day in weather historyWarnings in Nebraska, January 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1069296, 1069299, 1069300, 1069301, 1069302, 1069303, 1069308, 1069313, 1069319, 1069321, 1069325, 1069332, 1069336, 1069337, 1069338, 1069367, 1069371, 1066805, 1069295, 1069305, 1069306, 1069307, 1069340, 1069344, 1069356, 1069361, 1069364.